A member asked:
Disclaimer

is headache a side effect of ritalin (methylphenidate)?

4 doctor answers
Dr. Katharine Cox
44 years experience Pediatric Emergency Medicine
Unusual: It is unlikely. Check with your doctor to see if there is another cause. All the best.
Answered on Apr 11, 2016
Dr. Florence Nwofor
Specializes in Pediatrics
Yes: It is one of the frequently encountered side effect, if intolerable discuss with your prescribing physician, there are many options out there. It will be important though to ascertain that Ritalin (methylphenidate) is the cause of your headache. Take care. www.healthtap.com/dr-nnebe
Answered on Apr 13, 2016
1
1 comment
Dr. Krishna Kumar
54 years experience Psychiatry
It will be important to ascertain that Ritalin is the cause of headache
Apr 13, 2016
Dr. Krishna Kumar
54 years experience Psychiatry
Ritalin (methylphenidate) effects: I understand your concern. Ritalin (methylphenidate) is used to treat Attention Deficit Disorder (ADD), Attention Deficit Hyperactivity Disorder (ADHD Side effect of Ritalin (methylphenidate) can be-Headache or Migraine. See a Psychiatrist for Diagnosis; discuss benefits and side effects of Ritalin (methylphenidate), review all side effects, decreasing dose; and Therapy for stresses in life. For severe Headache, see Neurologist.
Answered on Apr 15, 2016
Dr. Eric Steckler
49 years experience Psychiatry
Very common: headache is a frequent side effect. you might respond better to an extended release form or a different ADD medeicine
Answered on Apr 23, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old female asked:
Dr. Neil Liebowitz
38 years experience Psychiatry
Yes: There are two main classes of stimulants used in adhd, Ritalin (methylphenidate) and amphetamines (adderall, Dexedrine (dextroamphetamine) ). Someti ... Read More
4
4 thanks
A 41-year-old female asked:
Dr. Ernest Bordini
31 years experience Clinical Psychology
Consult your doc: Headaches can be a side effect of stimulant meds, ask your doc about whether this might be reduced if u take it by clock rather than "2-3 x day", or i ... Read More
1
1 thank
A 39-year-old female asked:
Dr. Johanna Fricke
49 years experience Developmental and Behavioral Pediatrics
Stimulant effects &: effects do not persist long-term after discontinuation. A tachycardia of 180 warrants evaluation by a cardiologist, who may use a Holter monitor to re ... Read More
1
1 thank
A 40-year-old member asked:
Dr. Shah Nawaz
34 years experience Psychiatry
Tachycardia: If not taken as prescribed can affect your heart rate lower appetite loose weight even cause agitation and some people become psychotic if they abuse.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month